Alert archive / Kansas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 3, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Mar 30, 2013, 2:41 PM CDT for Linn County, Kansas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2013, 2:41 PM CDT (19:41 UTC)
- Expired
- Mar 30, 2013, 3:30 PM CDT
- In force
- 49 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Linn County, KS
The radar
The Pleasant Hill radar (KEAX), 103 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 2:04 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 7.7 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 158 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 630 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
979
WUUS53 KEAX 301941
SVREAX
KSC107-302030-
/O.NEW.KEAX.SV.W.0003.130330T1941Z-130330T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
241 PM CDT SAT MAR 30 2013
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN LINN COUNTY IN EAST CENTRAL KANSAS...
* UNTIL 330 PM CDT
* AT 236 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
GARNETT...AND MOVING SOUTHEAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
BLUE MOUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3803 9508 3804 9508 3820 9508 3820 9507
3804 9476 3803 9476
TIME...MOT...LOC 1941Z 302DEG 24KT 3819 9524
HAIL...1.00IN
WIND...<50MPH
$$
LAFLIN1 follow-up statement
153
WWUS53 KEAX 302008
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
308 PM CDT SAT MAR 30 2013
KSC107-302018-
/O.CAN.KEAX.SV.W.0003.000000T0000Z-130330T2030Z/
LINN KS-
308 PM CDT SAT MAR 30 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LINN COUNTY IN
EAST CENTRAL KANSAS IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER SMALL HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 3803 9508 3804 9508 3820 9508 3820 9507
3804 9476 3803 9476
TIME...MOT...LOC 2008Z 302DEG 24KT 3809 9505
$$
LAFLINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 12:52 PM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Mar 30, 12:52 PM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1252 PM CDT SAT MAR 30 2013 .DISCUSSION... Short Range (Tonight through Monday)... In the immediate term, scattered strong convection will continue across the southwest corner of the CWA until around sunset. Activity is tied to low-level moisture having pooled under a pocket of steeper mid-level lapse rates along a weak low-level convergence zone. MLCAPEs estimated in around 1000J/kg and 0-6km bulk shear in the 30-40kt range have supported isolated strong storms with small hail so far but with peak heating having passed expect activity to gradually weaken going forward. Otherwise, isolated convection from central into southwest IA is along a weak cold front and could see a few storms pop-up over northwest MO between now and 8 pm. Later tonight a fast moving impulse coming out of WY will spread considerable mid level cloudiness through the CWA with elevated convection possibly nicking the far southwestern counties. Easter Sunday still looking very nice with a westerly component to the boundary layer wind providing a favorable downslope component to the wind. With plenty of sun should be able to warm into the upper 50s to 60s. Much colder air will plunge southward out of southern Canada and spread across the CWA late Sunday/Monday morning. Frontogenetical forcing will squeeze out whatever available moisture will accompany the post frontal airmass and result a band of precipitation. Have narrowed and slowed down the arrival of this precipitation. Vertical temperature profile favors mainly rain or a rain/snow mix with only a short change over to all snow on the back edge of the precipitation shield. Could see minor snow accumulations mainly over northern MO. Monday temperatures have been raised as considerable sunshine a better sun angle help alleviate some of the cold air advection. Nonetheless temperatures will still be some 15 degrees below average. MJ Medium Range (Monday Night through Saturday)... The cold front which pushes through the region on Monday may stall a bit over portions of southeast Kansas and southwest Missouri on Monday night and into early Tuesday, but should keep any lingering precipitation mainly south of the CWA. Low pressure developing over the desert southwest will eject out into the southern Plains on Wednesday night into Thursday, but should again stay mainly south of the CWA. The rest of the forecast period should be quiet as northwest flow gradually transitions to a broad, zonal flow, with the jet staying well to our north. Temperatures will gradually warm through the period as ridging builds over the Plains, finally recovering to near- to above-normal temperatures by the end of the week. Laflin && .AVIATION... For the 18Z TAFs...Proximity of a weak boundary over east central KS and partial clearing could still allow scattered convection to reform this afternoon and affect KMCI/KMKC, but leave KSTJ dry. Will cover this potential with VCSH. Confidence on thunder moving through the terminals is low with much better chances further south from southeast KS into OK. Low clouds have cleared out of KSTJ bu another hour or two of this for KMCI/KMKC. A fast moving shortwave will track southeast through KS tonight with broken cigs between 6k and 10k ft. While terminals should remain dry scattered elevated convection is expected from southern NE through central and southeast KS. MJ && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && WFO EAX
Hazardous weather outlook, Mar 30, 1:00 PM CDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CDT SAT MAR 30 2013 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-311115- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 100 PM CDT SAT MAR 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS EMBEDDED WITHIN AN AREA OF SHOWERS WILL EXIT THE FAR EASTERN COUNTIES BY MID AFTERNOON. OTHER ISOLATED THUNDERSTORMS MAY REFORM OVER EAST CENTRAL KANSAS AND FAR WEST CENTRAL MISSOURI THIS AFTERNOON THROUGH SUNSET. WHILE SEVERE WEATHER IS NOT ANTICIPATED...A FEW OF THE STORMS OVER EAST CENTRAL KANSAS AND WEST CENTRAL MISSOURI COULD PRODUCE SMALL HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A BAND OF RAIN AND SNOW CHANGING TO SNOW WILL AFFECT THE REGION SUNDAY NIGHT AND EARLY MONDAY MORNING. THE MIXED PRECIPITATION WILL MOVE FROM NORTH TO SOUTH ACROSS THE REGION BEGINNING LATE SUNDAY NIGHT OVER NORTHERN MISSOURI AND ENDING OVER WEST CENTRAL AND CENTRAL MISSOURI AROUND SUNRISE MONDAY MORNING. MINOR SNOW ACCUMULATIONS LESS THAN AN INCH ARE POSSIBLE MAINLY ON GRASSY SURFACES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MJ
Nearby
Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.